Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Charleston, WV

July 3, 2006Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2006, 10:11 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2006, 10:11 PM EDT (02:11 UTC)
Expired
Jul 3, 2006, 10:45 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

Counties Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 14 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 10:15 PM EDTTSTM WND DMGTeays Valley, WVTEAYS VALLEY AND SCOTT DEPOT AREAS HAVE TREES DOWN ALL OVER.
Jul 3, 10:40 PM EDTTSTM WND DMGCharleston, WV*** 1 INJ *** SOUND MAN INJURED BY LIGHTNING STRIKE ABOUT 20 FEET AWAY FROM HIM AT HADDAD PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 040211
SVRRLX
WVC039-079-040245-
/O.NEW.KRLX.SV.W.0151.060704T0211Z-060704T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1011 PM EDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KANAWHA COUNTY IN WEST VIRGINIA
  PUTNAM COUNTY IN WEST VIRGINIA

* UNTIL 1045 PM EDT

* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TEAYS VALLEY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
   DUNBAR AND  SOUTH CHARLESTON...
   CHARLESTON AND  SISSONVILLE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3850 8196 3832 8197 3829 8156 3851 8151

$$

13
1 follow-up statement
000 
WWUS51 KRLX 040229
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT MON JUL 3 2006

WVC039-079-040245-
/O.CON.KRLX.SV.W.0151.000000T0000Z-060704T0245Z/
KANAWHA WV-PUTNAM WV-
1029 PM EDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR PUTNAM AND KANAWHA COUNTIES...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CROSS LANES...MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SISSONVILLE AND CHARLESTON

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3850 8196 3832 8197 3829 8156 3851 8151

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:43 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 3, 9:43 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
943 PM EDT MON JUL 3 2006

.SHORT TERM /REST OF TONIGHT/...

UPDATED TO ACCOUNT FOR CONTINUING TSTMS THIS EVENING. UPPED POPS
ACROSS THE FAR NORTH WITH OUTFLOW BOUNDARY CONTINUING TO GENERATE
NEW ACTIVITY...AND UPPED POPS OVER CENTRAL WV AS A STRONG BUT SMALL
CLUSTER OF TSTMS MOVES EAST ALONG I64 CORRIDOR. THINGS SHOULD
DIMINISH BY MIDNIGHT AS THE LOWER LEVEL CONTINUE TO STABILIZE.
HOWEVER...NEW ACTIVITY EXPECTED TO THREATEN SOUTHEAST OHIO AND
NORTHERN WEST VIRGINIA LATER TONIGHT AND TUESDAY MORNING AS THE COLD
FRONT APPROACHES.
&&

.PREV DISCUSSION...
 /ISSUED 741 PM EDT MON JUL 3 2006/

AVIATION...

GENERALLY MVFR IN HAZE AND FOG OVERNIGHT...WITH BEST CHANCE OF A
THUNDERSTORM TIL 04Z AT PKB...CKB...EKN. WITH TSTM COMPLEX OVER
SOUTHEAST OHIO MOVING EAST SOUTHEAST THIS EVENING...HAVE INCLUDED
THUNDER AT AFOREMENTIONED TERMINALS THROUGH THE EVENING.
OTHERWISE...CANNOT RULE OUT THUNDER AGAIN ACROSS THE NORTH LATE
TONIGHT...BUT NOT CONFIDENT ENOUGH TO INCLUDE IN TAFS. FOR
TUESDAY...VFR TO MVFR IN HAZE WITH SCT-BKN 4000-5000 CLOUDS
AGL...BUT TSTM CHANCES INCREASE TO INCLUDE IN TERMINALS BY MID
AFTERNOON AS COLD FRONT APPROACHES FROM THE NORTHWEST.

PREV DISCUSSION...
 /ISSUED 448 PM EDT MON JUL 3 2006/

SHORT TERM /REST OF TONIGHT/...

UPDATED FOR MORE AFTERNOON THUNDERSTORM ACTIVITY...ESPECIALLY FROM
PKB TO CRW TO BKW. THESE DIURNAL TSTMS WILL TEND TO DISSIPATE WITH
LOSS OF HEATING AS THEY MOVE INTO EASTERN WV. HOWEVER...WE NEED TO
KEEP AN EYE ON TSTMS FORMING OVER CENTRAL OHIO...WHICH HAS MUCH
BETTER SUPPORT.

PREV DISCUSSION...
 /ISSUED 321 PM EDT MON JUL 3 2006/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

FRONTAL BOUNDARY STILL REMAINS WELL TO OUR NORTH.  STILL...WE REMAIN
IN THE WARM SECTOR...WITH PLENTY OF WARM AND MOIST AIR...AND PWS
AROUND 1.5.  DEW POINTS IN THE UPPER 60S HAVE BEEN COMMON.  WEAK
FRONTAL BOUNDARY REMAINS WELL TO OUR NORTH.  THUNDERSTORMS THAT
POPPED UP ACROSS THE SOUTHERN COAL FIELDS WERE ASSISTED BY AN
OUTFLOW BOUNDARY FROM EARLIER THIS MORNING...ACROSS SE OHIO AND N
WEST VIRGINIA.  THE MAIN BAND OF SHOWERS AND THUNDERSTORMS TO THE
NORTH ARE SLOWLY SHIFTING EASTWARD...WITH THE AFTERNOON STORMS
EXPECTED TO WEAKEN WITH SUNSET.  LIKE TODAY...KEPT TEMPS COOLER TO
THE N-NW WITH ADDITIONAL CLOUD COVER...AND GIVEN THE WET SOIL.  COLD
FRONT WILL CONTINUE TO NEAR FROM THE NW...CONTINUING TO GIVE SE OHIO
AND N WEST VIRGINIA THE BEST CHANCE FOR STEADY RAIN.  WE WILL
CONTINUE TO MONITOR ANY MODERATE TO HEAVY
PRECIPITATION...PARTICULARLY ACROSS NORTH OF THE I-64
CORRIDOR...WHERE WET GROUND HAS BEEN COMMON AS OF LATE.  TUESDAY
AFTERNOON...CAPE AROUND 2000 J/KG NORTH...AND OVER 3500 ACROSS THE
SOUTHERN HALF OF THE CWA.  THE BEST CHANCE OF WIDESPREAD
SHOWERS...WILL BE TUESDAY NIGHT...AS THE COLD FRONT SLIDES INTO SE
OHIO.

LONG TERM /WEDNESDAY THROUGH MONDAY/...

TWO COLD FRONTS TRAVERSE AREA NW TO SE WEDNESDAY INTO WEDNESDAY
NIGHT.  FIRST IS OLD W TO E MOISTURE BOUNDARY ACROSS NRN TIER OF OH
VALLEY STATES / SRN TIER OF GREAT LAKES STATES.  AREA OF CONVECTION
ALONG THIS BOUNDARY FROM PREVIOUS EVENING SHOULD MOVE ACROSS CENTRAL
AND THEN SRN PORTION OF AREA DURING THE MORNING THROUGH THE MIDDAY
HOURS.

NAM12 LOOKS REASONABLY IN ITS HINTING AT ADDITIONAL CONVECTION
FIRING UP IN THE AFTERNOON AHEAD OF SECOND FRONT.  THIS WILL OF
COURSE DEPEND UPON DEGREE OF CLEARING THAT TAKES PLACE BEHIND FIRST
FRONT.  PARAMETERS LOOK MARGINAL FOR SEVERE WEDNESDAY AFTERNOON WITH
NAM12 DEW POINTS AGAIN TOO HIGH...THIS ALSO WILL BE A FUNCTION OF
THE AMOUNT OF SUNSHINE.

SECOND FRONT PUSHES ON THROUGH WEDNESDAY NIGHT...LEFT SLIGHT CHANCE
IN THE MOUNTAINS THURSDAY.  CONCERNED ISOLATED CONVECTION WOULD FIRE
UP UNDER THE UPPER LEVEL TROUGH...RELATIVELY DEEP FOR THIS TIME OF
YEAR.  MODELS INSIST ON DRY MID AND UPPER LEVELS WITH LOW LEVEL
ANTICYCLONIC FLOW SO LEFT DRY FORECAST ELSEWHERE.  HIGH PRESSURE
SHOULD BUILD INTO THE AREA IN ERNEST THURSDAY NIGHT AND FRIDAY...AS
UPPER TROUGH PUSHES THROUGH.

MET NUMBERS LOOKED GOOD FOR HIGHS WEDNESDAY.  USED A MET / MAV BLEND
ON LOWS WEDNESDAY NIGHT.  WENT A LITTLE ABOVE THE NEW MEX FOR HIGHS
THURSDAY AND CLOSE TO IT FOR LOWS THURSDAY NIGHT.

HPC FOLLOWED ECMWF FOR DAYS 4 THROUGH 7...WITH SLOWER EXODUS OF
UPPER TROUGH ALONG E COAST.  DRY FORECAST FOR THIS AREA EITHER WAY
AS HIGH PRESSURE WITH A WARMING TREND PREVAILS.

PREV DISCUSSION...
 /ISSUED 151 PM EDT MON JUL 3 2006/

AVIATION (18Z TO 18Z)...

VFR FOR MOST OVER THE NEXT 24 HOURS.  THE EXCEPTIONS WOULD BE FOR
THOSE SITES...PKB...CKB...AND EKN...THAT ARE CLOSER TO THE
FRONT...AND SHOWERS AND THUNDERSTORMS.  OTHER SITES ARE ON THE VFR
TO MVFR LINE ARE DUE TO THE HAZE...AS TEMPS RISE INTO THE LOW AND
MID 80S...AND DEW POINTS RESIDE IN THE MID TO UPPER 60S.  OUR WARM
AND MOIST AIRMASS WILL CONTINUE THROUGH THE PERIOD.  A BRIEF REPRISE
IS EXPECTED OVERNIGHT...BEFORE ANOTHER BETTER CHANCE OF CONVECTION
ROLLS NEAR TUESDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...JMV
Hazardous weather outlook, Jul 3, 3:08 AM EDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
308 AM EDT MON JUL 3 2006

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-
037>040-046-047-040715-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
308 AM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD BE SEVERE
THIS AFTERNOON AND OVERNIGHT TONIGHT. STRONG WINDS WOULD BE
A GREATER THREAT THAN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE REMAINS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON
TUESDAY.

RAIN AMOUNTS WILL ALSO BE MONITORED ON TUESDAY INTO WEDNESDAY...MAINLY IN
WEST VIRGINIA WHERE THE GROUND IS WETTER. IF REPETITIVE SHOWERS
FALL...SMALL STREAM FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KYZ105-VAZ003-004-WVZ005-013-024>026-033>036-040715-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-
308 AM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jul 3, 8:20 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     DOWNBURST        BIG OTTER               38.60N 81.05W
07/03/2006                   CLAY               WV   LAW ENFORCEMENT

            TREES DOWN

0755 PM     DOWNBURST        NELSONVILLE             39.46N 82.23W
07/03/2006                   ATHENS             OH   TRAINED SPOTTER

            TREES AND POWERLINES DOWN.

&&

JVICTORY
Special weather statement, Jul 3, 9:02 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT MON JUL 3 2006

OHZ087-WVZ005-006-040130-
CABELL-LAWRENCE-WAYNE-
902 PM EDT MON JUL 3 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEREDO...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SOUTH
  POINT...PROCTORVILLE...CHESAPEAKE...BURLINGTON...PEA RIDGE AND
  MILTON.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jul 3, 9:08 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT MON JUL 3 2006

OHZ076-WVZ010-011-040200-
PLEASANTS-TYLER-WASHINGTON-
908 PM EDT MON JUL 3 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ST. MARYS...MOVING EAST AT
20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FEDERAL...
  POINT LOOKOUT...HEBRON...NEWPORT...MATAMORAS AND NEW MATAMORAS.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jul 3, 9:30 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
930 PM EDT MON JUL 3 2006

WVZ006-013>015-040200-
CABELL-KANAWHA-LINCOLN-PUTNAM-
930 PM EDT MON JUL 3 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MILTON...OR ABOUT OVER
BARBOURSVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TORNADO...
  TEAYS VALLEY...HURRICANE AND CULLODEN.

WIND GUSTS TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
FREQUENT LIGHTNING IN THE PATH OF THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jul 3, 9:54 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT MON JUL 3 2006

WVZ006-013>015-040230-
CABELL-KANAWHA-LINCOLN-PUTNAM-
954 PM EDT MON JUL 3 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CULLODEN...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TORNADO...
  TEAYS VALLEY...ST. ALBANS...CHARLESTON...SISSONVILLE AND POCA
  AND SOUTH CHARLESTON.

GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...EXPECT FREQUENT LIGHTNING.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jul 3, 10:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1007 PM EDT MON JUL 3 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND DMG     BARBOURSVILLE           38.40N 82.28W
07/03/2006                   CABELL             WV   PUBLIC

            LARGE BRANCHES BROKEN.
            EVENT OCCURRED BETWEEN
            948 PM 07/03/2006 AND 1003 PM 07/03/2006

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:43 PM EDTSevere Thunderstorm WarningRLXKanawha33 min
Jul 3, 10:48 PM EDTSevere Thunderstorm WarningRLXLincoln, Putnam27 min
Jul 4, 12:49 PM EDTSevere Thunderstorm WarningRLXJackson41 min
Jul 4, 1:22 PM EDTSevere Thunderstorm WarningRLXWirt23 min
Jul 4, 1:30 PM EDTSevere Thunderstorm WarningRLXLewis30 min
Jul 4, 3:01 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo28 min
Jul 4, 3:44 PM EDTSevere Thunderstorm WarningRLXLogan31 min
Jul 4, 3:59 PM EDTSevere Thunderstorm WarningRLXBoone31 min
Jul 4, 4:58 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 7 more28 hr
Jul 4, 5:43 PM EDTSevere Thunderstorm WarningRLXJackson17 min
Jul 4, 5:47 PM EDTSevere Thunderstorm WarningRLXRoane13 min
Jul 4, 6:14 PM EDTSevere Thunderstorm WarningRLXPutnam31 min
Jul 4, 6:16 PM EDTSevere Thunderstorm WarningRLXRoane29 min
Jul 4, 6:33 PM EDTSevere Thunderstorm WarningRLXClay37 min
Jul 4, 7:20 PM EDTSevere Thunderstorm WarningRLXNicholas25 min
Jul 4, 7:20 PM EDTSevere Thunderstorm WarningRLXWayne25 min
Jul 4, 7:40 PM EDTSevere Thunderstorm WarningRLXWebster19 min
Jul 4, 7:50 PM EDTSevere Thunderstorm WarningRLXLincoln25 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.